Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Vision Problem
    avatar
    An_250746 posted:

    I have had an issue with my vision every few months which is similar to a floater but I don't believe that is what it is occurring. It always starts as a small point that expands along a linearly along a line (usually curved). The line is populated with small straight lines pointing in random directions along the base line. These small straight lines seem to be each a different color. From start to finish the episode last approximately 30 minutes. It appears to affect both eyes. It usually progresses from the small spot and expands past my field of vision. It also never seems to appear in the center of my vision but always slightly off the center of vision. There is usually a few months between episodes but I have had them multiple times with in the same month. Any ideas on what this is?
    Reply
     
    avatar
    An_250843 responded:
    Ophthalmic Migraine?
     
    avatar
    An_250746 replied to An_250843's response:
    I have never had any pain associated with it.
     
    avatar
    DenKon responded:
    I have the same problem as you describe. The first onset was about a year prior to my loss of sight in one eye due to stroke of the optical nerve (Anterior Ischemic Optical Neuropathy or AION). The Neuro-Opthamologist who diagnosed the AION was dismissive of my report of the earlier "shimmering irregular halos which expanded and eventually dissipated." The cause is evidently not in the eye or optic nerve itself, but in the visual cortex. He was unconcerned since he was convinced there was no connection between the "shimmering halo" effect and my later AION. The AION (stroke) was likely a result of my unmonitored high blood pressure at the time (200/160), which is now controlled and in the safe, normal range. The shimmering halo effect still appears periodically, about quarterly. It causes me to discontinue whatever visual activity in which I'm engaged for about 15 minutes until it dissipates.
     
    avatar
    Alan M Kozarsky, MD responded:
    Assuming that this symptom is exactly the same every time and it is not increasing in frequency or severity, your health is otherwise good and there is no reason to suspect any serious vascular disease, this sounds very much like a migraine type issue which can be totally limited to the visual system.

    If annoying or changing in severity or frequency, please consult your primary care doctor or neurologist for further evaluation and possibly preventative treatment.


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    Tips to fight eye puffiness
    Here are tips that you may find it useful to get rid puffy eyes . Watch your alcohol intake. Becaue it can cause yes bloated if you ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.